The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 25, Number 4 (1954), 745-751.
Certain Inequalities in Information Theory and the Cramer-Rao Inequality
The Cramer-Rao inequality provides, under certain regularity conditions, a lower bound for the variance of an estimator , . Various generalizations, extensions and improvements in the bound have been made, by Barankin , , Bhattacharyya , Chapman and Robbins , Fraser and Guttman , Kiefer , and Wolfowitz , among others. Further considerations of certain inequality properties of a measure of information, discussed by Kullback and Leibler , yields a greater lower bound for the information measure (formula (4.11)), and leads to a result which may be considered a generalization of the Cramer-Rao inequality, the latter following as a special case. The results are used to define discrimination efficiency and estimation efficiency at a point in parameter space.
Ann. Math. Statist., Volume 25, Number 4 (1954), 745-751.
First available in Project Euclid: 28 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Kullback, S. Certain Inequalities in Information Theory and the Cramer-Rao Inequality. Ann. Math. Statist. 25 (1954), no. 4, 745--751. doi:10.1214/aoms/1177728660. https://projecteuclid.org/euclid.aoms/1177728660